Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 133, NWS Little Rock, AR

April 7, 2000White County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Apr 7, 2000, 7:14 PM CDT for White County, Arkansas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 7, 2000, 7:14 PM CDT (00:14 UTC)
Expired
Apr 7, 2000, 8:05 PM CDT
In force
51 min
Issued by
NWS Little Rock, AR
Area
Whole counties

County White County, AR

The radar

The Little Rock radar (KLZK), 66 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 7, 6:15 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 0.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2000-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 521 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2000-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
521 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
1505 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 4:00 PM CDT, 3 hours 14 minutes earlier.

Area forecast discussion, Apr 7, 4:00 PM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
400 PM CDT FRI APR 7 2000

RUNNING BEHIND THIS AFTERNOON DUE TO SEVERE WEATHER AND SOME
TECHNICAL PROBLEMS...SO THIS WILL BE SHORT. COLD FRONT WILL MOVE
ACROSS ARKANSAS TONIGHT. SCATTERED THUNDERSTORMS...A FEW SEVERE...
WILL BE POSSIBLE EARLY TONIGHT. THEN...CLEARING...WINDY AND MUCH
COLDER OVERNIGHT. WILL CONTINUE LAKE WIND ADVISORY FOR EARLY TONIGHT
DUE TO STRONG WINDS BEHIND FRONT. STRONG CANADIAN HIGH PRESSURE
BUILDING INTO ARKANSAS ON SATURDAY WILL BRING WINDY AND COOL
CONDITIONS. WILL LIKELY NEED A LAKE WIND ADVISORY FOR FORECAST AREA
AGAIN ON SATURDAY. SATURDAY NIGHT SHOULD BE A CLEAR AND COLD
NIGHT. FREEZING TEMPERATURES WILL BE POSSIBLE OVER THE
SOUTHEASTERN HALF OF THE STATE SATURDAY NIGHT...WITH THE REST OF
STATE PROBABLY SEEING FROST. SUNDAY SHOULD BE A MOSTLY SUNNY DAY
WITH WINDS BECOMING SOUTHERLY AGAIN AND TEMPERATURES WARMING UP.
NEXT CHANCE FOR RAIN WILL BE OVER EXTREME WEST AND NORTHWEST LATE
MONDAY AS NEXT SYSTEM BEGINS TO APPROACH. SCATTERED SHOWERS AND
THUNDERSHOWERS EXPECTED STATEWIDE ON TUESDAY. FRONT SHOULD STALL
OVER SOUTH ARKANSAS ON WEDNESDAY...SO WILL KEEP A MENTION OF RAIN IN
THE FORECAST FOR WEDNESDAY. NGM MOS TEMPERATURES AND POPS GENERALLY
ACCEPTED.   (22)

.LIT...LAKE WIND ADVISORY EARLY TONIGHT ENTIRE FORECAST AREA
       ZNS 3>7-12>16-21>25-30>34-37>47-52>57-62>69

In the hours before

Special weather statement, Apr 7, 2:19 PM CDT, 4 hours 55 minutes before
ARZ003>007-012>016-022>025-031>033-038-039-072115-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
219 PM CDT FRI APR 7 2000

...SEVERE THUNDERSTORM WATCH ISSUED FOR MUCH OF NORTHERN ARKANSAS...

A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR MUCH OF NORTHERN
ARKANSAS AND WILL BE IN EFFECT UNTIL 800 PM CDT.

EARLY THIS AFTERNOON...A COLD FRONT WAS LOCATED ACROSS NORTHWEST
ARKANSAS. SHOWERS AND THUNDERSTORMS WERE DEVELOPING ALONG AND AHEAD
OF THIS FRONT.

AS THE FRONT PUSHES FARTHER INTO THE STATE THIS AFTERNOON...
THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS AND INCREASE IN
INTENSITY.

THE MOST LIKELY FORMS OF SEVERE WEATHER WITH THE STORMS WILL BE
DAMAGING WINDS AND LARGE HAIL.

PEOPLE IN THE AREA COVERED BY THE WATCH SHOULD PAY CLOSE ATTENTION
TO THE WEATHER. STORMS COULD MOVE IN QUICKLY. BE SURE THAT YOU HAVE
A WAY OF RECEIVING TIMELY WEATHER INFORMATION...AND LISTEN FOR
POSSIBLE WARNINGS AS THE AFTERNOON GOES ALONG.

28
Special weather statement, Apr 7, 6:26 PM CDT, 48 minutes before
ARZ025-033-034-041>047-052>057-062>069-080400-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
626 PM CDT FRI APR 7 2000

...SEVERE THUNDERSTORM WATCH ISSUED FOR CENTRAL AND SOUTHERN
ARKANSAS...

A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR MUCH OF
CENTRAL AND SOUTHERN ARKANSAS UNTIL MIDNIGHT.

A STRONG COLD FRONT IS SETTING OFF A LINE OF STRONG TO SEVERE
THUNDERSTORMS ALL THE WAY ACROSS ARKANSAS FROM THE NORTHEAST TO THE
SOUTHWEST. SOME OF THE STORMS WILL PRODUCE DAMAGING WINDS AND LARGE
HAIL LARGER THAN QUARTERS.

AS THE FRONT PUSHES FARTHER INTO THE STATE THIS EVENING...SKIES WILL
CLEAR BEHIND IT.

PEOPLE IN THE AREA COVERED BY THE WATCH SHOULD PAY CLOSE ATTENTION
TO THE WEATHER. STORMS COULD MOVE IN QUICKLY. BE SURE THAT YOU HAVE
A WAY OF RECEIVING TIMELY WEATHER INFORMATION...AND LISTEN FOR
POSSIBLE WARNINGS AS THE AFTERNOON GOES ALONG.

16
Local storm report, Apr 7, 6:55 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
655 PM CDT FRI APR 07 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0510 PM    3 SW CLINTON              AR   1.25 INCH HAIL
04/07/00   VAN BUREN                      BROKEN PICTURE WINDOW IN
                                          HOUSE ALONG WITH ROOF
                                          DAMAGE. REPORT FROM HAM
                                          RADIO STORM SPOTTERS.

0503 PM    CLINTON                   AR   1.75 INCH HAIL
04/07/00   VAN BUREN                      REPORT FROM VAN BUREN
                                          COUNTY SHERIFFS OFFICE

0505 PM    CLINTON                   AR   .75 INCH HAIL
04/07/00   VAN BUREN                      REPORT FROM HAM RADIO
                                          STORM SPOTTERS.

0548 PM    3 S HEBER SPGS            AR   .75 INCH HAIL
04/07/00   CLEBURNE                       REPORT FROM HAM RADIO
                                          STORM SPOTTERS

0550 PM    3 S HEBER SPGS            AR   .88 INCH HAIL
04/07/00   CLEBURNE                       REPORT FROM HAM RADIO
                                          STORM SPOTTERS

0600 PM    6 SE NORMAN               AR   .88 INCH HAIL
04/07/00   MONTGOMERY                     REPORT FROM HOT SPRINGS
                                          STATE POLICE

0605 PM    8 S HEBER SPGS            AR   .75 INCH HAIL
04/07/00   CLEBURNE                       REPORT FROM HAM RADIO
                                          STORM SPOTTERS

0610 PM    15 W HOT SPGS             AR   1 INCH HAIL
04/07/00   GARLAND                        HAIL COVERED THE GROUND.
                                          REPORT FROM A SEVERE STORM
                                          SPOTTER.

0610 PM    PEARCY                    AR   1 INCH HAIL
04/07/00   GARLAND                        REPORT FROM A SEVERE STORM
                                          SPOTTER

0615 PM    ROSE BUD                  AR   .5 INCH HAIL
04/07/00   WHITE                          REPORT FROM A SEVERE STORM
                                          SPOTTER

0629 PM    SWIFTON                   AR   .75 INCH HAIL
04/07/00   JACKSON                        REPORT FROM A SEVERE STORM
                                          SPOTTER

22

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 7:04 PM CDTSevere Thunderstorm WarningLZKPulaski51 min
Apr 7, 7:11 PM CDTSevere Thunderstorm WarningLZKLonoke64 min
Apr 7, 7:16 PM CDTSevere Thunderstorm WarningLZKPrairie64 min
Apr 7, 7:35 PM CDTSevere Thunderstorm WarningLZKDallas50 min
Apr 7, 7:45 PM CDTSevere Thunderstorm WarningLZKMonroe50 min
Apr 7, 7:47 PM CDTSevere Thunderstorm WarningLZKBradley, Calhoun33 min
Apr 7, 7:58 PM CDTSevere Thunderstorm WarningLZKArkansas67 min
Apr 7, 8:10 PM CDTSevere Thunderstorm WarningLZKCleveland50 min
Apr 7, 8:13 PM CDTSevere Thunderstorm WarningLZKWoodruff47 min
Apr 7, 8:17 PM CDTSevere Thunderstorm WarningLZKPrairie18 min
Apr 7, 8:20 PM CDTSevere Thunderstorm WarningLZKBradley, Drew35 min
Apr 7, 8:33 PM CDTSevere Thunderstorm WarningLZKPrairie17 min
Apr 7, 8:35 PM CDTSevere Thunderstorm WarningLZKMonroe50 min
Apr 7, 8:51 PM CDTSevere Thunderstorm WarningLZKBradley, Calhoun, Cleveland, Drew, Lincoln49 min
Apr 7, 9:01 PM CDTSevere Thunderstorm WarningLZKArkansas64 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.